Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 24, 2010, 3:51 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 3:51 PM CDT (20:51 UTC)
- Expired
- Apr 24, 2010, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Trigg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:26 PM CDT | TORNADO | Pembroke, KY | UNCONFIRMED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
291 WFUS53 KPAH 242051 TORPAH KYC047-221-242130- /O.NEW.KPAH.TO.W.0007.100424T2051Z-100424T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 351 PM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN CHRISTIAN COUNTY IN WESTERN KENTUCKY... SOUTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY... * UNTIL 430 PM CDT. * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF OAK GROVE...OR 9 MILES NORTH OF DOVER....MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE... OAK GROVE... HOPKINSVILLE... PEMBROKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3673 8788 3700 8729 3666 8735 3664 8784 TIME...MOT...LOC 2051Z 232DEG 37KT 3662 8777 $$
1 follow-up statement
067 WWUS53 KPAH 242104 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 404 PM CDT SAT APR 24 2010 KYC221-242113- /O.CAN.KPAH.TO.W.0007.000000T0000Z-100424T2130Z/ TRIGG KY- 404 PM CDT SAT APR 24 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY IS CANCELLED... A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR TRIGG COUNTY UNTIL 415 PM CDT. LAT...LON 3666 8767 3680 8766 3700 8729 3666 8735 TIME...MOT...LOC 2103Z 242DEG 44KT 3667 8754 $$ KYC047-242130- /O.CON.KPAH.TO.W.0007.000000T0000Z-100424T2130Z/ CHRISTIAN KY- 404 PM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN CHRISTIAN COUNTY IN WESTERN KENTUCKY... AT 401 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR HERNDON...OR 6 MILES WEST OF FORT CAMPBELL NORTH.... MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE WARNING INCLUDE OAK GROVE...HOPKINSVILLE AND PEMBROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3666 8767 3680 8766 3700 8729 3666 8735 TIME...MOT...LOC 2103Z 242DEG 44KT 3667 8754 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:48 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 24, 2:48 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CDT SAT APR 24 2010 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POPS...QPF..AND SEVERE WEATHER ASSOCIATED WITH ONGOING STORM SYSTEM. AT THE TIME OF THIS WRITING A CLOSED UPPER LOW WAS MOVING SLOWLY EASTWARD OUT OF THE CENTRAL PLAINS. A SFC LOW AND ATTENDANT COLD FRONT OVER SOUTH CENTRAL MISSOURI ASSOCIATED WITH A VIGOROUS SHORT WAVE ROTATING AROUND THE UPPER LOW IS PRODUCING STRONG TO SEVERE THUNDERSTORMS OVER MUCH OF THE HEARTLAND. ATMOSPHERIC DYNAMICS CONTINUE TO SHOW THE POSSIBILITY FOR A SIGNIFICANT/WIDESPREAD SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND STRONG/LONG TRACK TORNADOES. THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE SFC LOW TRACKS TOWARD THE ST LOUIS AREA. POPS AND QPF WILL TAPER OFF THIS EVENING AND OVERNIGHT FROM SOUTHWEST TO NORTHEAST AS THE LOW LIFTS TO THE NNE AND IN THE WAKE OF THE COLD FRONT. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON SUNDAY AS MOISTURE AND COLD AIR DROP ESE ACROSS OUR AREA. THE COMBINATION OF CYCLONIC FLOW ALOFT ON THE BACK SIDE OF THE UPPER LOW AND LEFTOVER MOISTURE WILL PRODUCE THE CHANCE OF SHOWERS OVER ALL OR PART OF THE REGION SUNDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE SHOULD THEN KEEP THE REGION DRY THROUGH THURSDAY BUT POP CHANCES ARE BACK IN THE FORECAST FROM THURSDAY NIGHT THROUGH SATURDAY AS THE NEXT STORM SYSTEM AFFECTS THE REGION. && .AVIATION... ALL TAF SITES UNDER MODERATE TO HIGH RISK OF SEVERE STORMS TODAY. CONVECTION WILL CONTINUE ALL TAF SITES THROUGH THE AFTERNOON...AND MAY LINGER INTO EARLY EVENING AT KEVV AND KOWB. MVFR TO IFR CIGS WILL PERSIST THROUGH THE AFTERNOON...WITH MVFR TO IFR VSBYS WITH TSTMS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AND GUSTING TO 30 KTS...AND MUCH HIGHER GUSTS LIKELY WITH TSTMS. CIGS WILL IMPROVE TO VFR LATE AFTERNOON/EARLY EVENING FROM SOUTHWEST TO NORTHEAST AS CONVECTION ENDS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP/RST
Hazardous weather outlook, Apr 24, 3:15 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SAT APR 24 2010 ILZ080-084-085-088>090-092>094-KYZ001>009-MOZ076-086-087-100- 107>112-114-252015- PERRY IL-JACKSON-WILLIAMSON-UNION IL-JOHNSON-POPE-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 315 PM CDT SAT APR 24 2010 ...TORNADO WATCH 94 IS IN EFFECT UNTIL 8 PM CDT FOR AREAS OF THE QUAD STATE SOUTH AND WEST OF A LINE FROM PINCKNEYVILLE TO ELDORADO ILLINOIS TO MURRAY KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI. DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 252015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 315 PM CDT SAT APR 24 2010 ...TORNADO WATCH 96 IS IN EFFECT UNTIL 9 PM CDT FOR AREAS OF THE QUAD STATE NORTH AND EAST OF A LINE FROM PINCKNEYVILLE TO ELDORADO ILLINOIS TO MURRAY KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI. DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. JAP
In the hours before
Local storm report, Apr 24, 1:48 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST KARNAK 37.58N 88.33W
04/24/2010 E70 MPH HARDIN IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 24, 2:22 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG VIENNA 37.41N 88.89W
04/24/2010 JOHNSON IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN AND SOUTH OF
VIENNA ILLINOIS
&&
DLLLocal storm report, Apr 24, 2:53 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN KEVIL 37.08N 88.89W
04/24/2010 M1.71 INCH BALLARD KY AMATEUR RADIO
NEARLY ONE AND THREE QUARTER INCH OF RAIN WITHIN ONE
HOUR.
&&
SMITTYLocal storm report, Apr 24, 3:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
314 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG HAZEL 36.51N 88.33W
04/24/2010 CALLOWAY KY EMERGENCY MNGR
REPORT OF TREES DOWN IN THE COMMUNITY OF HAZEL. DIME SIZE
HAIL ALSO REPORTED WITH THIS STORM.
&&
SMITTYLocal storm report, Apr 24, 3:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 2 S ELDORADO 37.78N 88.44W
04/24/2010 SALINE IL LAW ENFORCEMENT
WATER OVER STATE ROUTE 142 2 MILES SOUTH OF ELDORADO.
MAJOR VEHICLE ACCIDENT AT LOCATION.
&&
SMITTYLocal storm report, Apr 24, 3:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST KARNAK 37.29N 88.98W
04/24/2010 E70.00 MPH PULASKI IL TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:02 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Apr 24, 12:50 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman | 55 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 47 min |
| Apr 24, 1:33 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 42 min |
| Apr 24, 1:44 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 30 min |
| Apr 24, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 44 min |
| Apr 24, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken | 41 min |
| Apr 24, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 25 min |
| Apr 24, 2:14 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, Livingston, McCracken, Marshall | 94 min |
| Apr 24, 2:47 PM CDT | Areal Flood Advisory | PAH | Caldwell, Calloway, Christian, Graves, Hopkins, Lyon and 5 more | 3 hr |
| Apr 24, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 43 min |
| Apr 24, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 42 min |
| Apr 24, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 41 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg | 39 min |
| Apr 24, 4:15 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 45 min |
| Apr 24, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 41 min |
| Apr 24, 4:28 PM CDT | Tornado Warning | PAH | Christian, Todd | 32 min |
| Apr 24, 4:55 PM CDT | Tornado Warning | PAH | Todd | 26 min |
| Apr 24, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 15 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.